Australia

Another blood clots as a Townsville man admitted into ICU after receiving AstraZeneca vaccine

A Townsville man in ICU has five new blood clots all over Australia, probably due to the AstraZeneca COVID vaccine.

A Townsville 66 year old man, is in intensive care after developing thrombosis as a “direct result” of the AstraZeneca vaccine.

He is one of five new blood clots cases across Australia linked to the vaccine, including an elderly Tasmanian man in hospital, a 74-year-old man and a 51-year-old Victorian woman and a 64-year-old woman from Western Australia.

Blood clotting is assessed as thrombosis by thrombocytopenia syndrome (TTS).

The total number of Australian TTS cases following the AstraZeneca COVID-19 vaccine is 11 out of some 1.4 million administered doses.

The TGA said it is also actively investigating three more possible cases but tests “did not consistently indicate TTS and platelet counts were higher”” than the recognized threshold.

The statement said, “TGA is working with the State and Territorial Departments to obtain further test results and information on the history of medical to inform further assessments.”

Jeannette Young, Queensland’s chief health officer, said a Townsville man arrived at Townsville Hospital on March 30 with abdominal pain shortly after receiving the first dose of the AstraZeneca vaccine.

He has since been diagnosed with thrombosis, which is caused by a blood clot in a blood vessel or artery.

Dr. Young said, “My thoughts have been shared with him and his family.

Dr. Young said the man’s condition was directly linked to the vaccine.

“I understand that the TGA will today announce a case of thrombosis after the 66-year-old gentleman in Townsville was vaccinated with AstraZeneca,” she said.

Jeannette Young, Queensland’s Chief health officer

“He has been admitted to the ICU.

“TGA has confirmed that his illness is a direct result of the AstraZeneca vaccine.”

Health Minister Yvette D’Ath said the Queensland government would follow the TGA’s advice.

Head of Therapeutic Goods Administration. Dr. John Skeritt says the number of people in Australia affected by the rare side effects associated with the AstraZeneca vaccine is consistent with what is being reported around the world.

Dr. Skerritt further noted that TTS were more likely to be reported in people over the age of 50 because they are mainly – with few exceptions – the only receiving the AstraZeneca vaccine.

Experts have advised people under the age of 50 not to get the AstraZeneca vaccine after considering the risk of blood clots to be much higher.

Related Articles

Leave a Reply

Your email address will not be published.

Back to top button
%d bloggers like this: